It is currently Thu Aug 17, 2017 4:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Mar 13, 2014 11:49 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jan 30, 2014 6:28 pm
Posts: 8
My doctor has been trying to lower my dose so the other day when I saw him he lowered it even though I begged him not to. I've been on suboxone 14 months now from 8mg, to 16mg, up to 20mg and finally comfortable. I was actually getting up the courage to ask to go to 24mg but then stuck it out and became okay with 20mg but now my doctor has lowered me and even though he says oh you won't feel a difference and you reach the ceiling effect at 16mg I have a hard time believing it because I do feel a difference! Am I crazy? I feel I need to call my doctor and just tell him hey I know you said I wouldn't feel a difference but I do can we wait a month or atleast 2 weeks before trying to go to 16mg? Is that too much to ask? Please help!


Top
 Profile  
 
PostPosted: Fri Mar 14, 2014 2:03 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
A patient would only go up in dosage during the induction phase. If you were abusing heroin or some other very strong meds then it should have been adjusted in the first three days. Normally, a patient goes down in dose, not up.

You need to stop focusing on how you feel all the time. Are you experiencing withdrawal symptoms? That would be the only reason to go up a little at a time.

Give us some more information. Just wanting to take more is addictive behavior and your doctor is doing the right thing IMO.

I'm not trying to give you a hard time, I just don't know your circumstances. What and how much opiates were you taking when you first got onto Suboxone? Your history has a lot to do with dose. The more we know the more we can be of help.

Sorry I couldn't be of more help,

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Mar 14, 2014 2:18 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jan 30, 2014 6:28 pm
Posts: 8
As I had said I was at 2 1/2 strips a day but my doctor lowered me two days ago to 2 strips a day and I am feeling anxious and can't sleep and get chills I'm not wanting to go up more I just want my 2 1/2 like I've been on and my doctor makes me feel like I'm crazy for thinking the extra half helps but it does so I don't know what to do?


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Mar 14, 2014 2:21 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jan 30, 2014 6:28 pm
Posts: 8
And when I was using I would use 75 mg fentanyl patches or opanas or Percocet or Lortab normally to get through the day would take 20 or more 10mg pills


Top
 Profile  
 
PostPosted: Fri Mar 14, 2014 9:40 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi newmom! And congrats on your new child!

It is true that sometimes we addicts feel the need for more sub to satisfy psychological needs. This is especially true when we first start on sub. There are many of us to would add more sub to our dose in the first couple months to see if we could feel high on sub. I'm not saying that is what you did at all, just that it's fairly common. Your doctor is probably reacting to the fact that suboxone has a ceiling limit (8-12mg) and usually going above 12mg, or in your case, 16mg would serve no purpose.

I was at 16mg when I was first on suboxone. My first taper was from 16 to 12mg. I felt no change. Your doctor has probably heard from some of his patients that they have had an easy time tapering from 20mg to 16mg.

Now none of this means that you aren't telling the truth and your doctor should be hearing your concerns. If your need for the extra 4mg of sub is not psychological, it may have to do with your metabolism. If you have a new baby and are breastfeeding your metabolism may have sped up to compensate.

In my completely honest opinion, I think you should try to get used to the 16mg. However, if you are starting to have cravings for your drug of choice, that is something that your doctor needs to know. If your suboxone doctor isn't willing to listen you may have to look for a different doctor. And make sure the new doctor is supportive of long term sub use.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Mar 15, 2014 11:40 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Wed Jan 22, 2014 4:07 pm
Posts: 155
Welcome to the forums! I hope that we can provide you with some support and comfort as you try to get through this. I also think that we need a bit more information to help you, but I will ask a few question that popped into my head while I was reading your post.

How long has it been since you gave birth? It could be that your body is still going through hormonal changes and you could be extra sensitive to other chemical changes going on in your body, ie a lower dose of Sub.

Do you take any other drugs or OTC remedies of any kind? There are certain drugs and 'homeopathic' remedies that are know to speed up the process in which your body metabolizes suboxone, such as St. John's Wort (I put 'homoepathic' in quotes as the word has been adulterated and misused, but that is for another discussion)

Also, as you may know or will discover during your recovery, that addiction and dependence are two entirely different animals. On top of that, the whole mind of matter thing, or placebo effect can play tricks on you making you 'feel' bad. The mind is very powerful in convincing us of things that may or may not be true.

I am in NO WAY discounting your feeling or thoughts, I am only trying to get you to think about things in a way that you may not have to begin with. What I am saying is that if you go into the dose reduction thinking your going to feel a big change, then the mind can actually make you feel symptoms that you would otherwise not feel. Think about it like this, and you may have never been in this situation, but there are others that would agree with me:
Have you ever been "dope sick" waiting on your connection to come through. You are in WDs and feeling terrible and all the things that come along with it. You feel like you can't even get out of the bed or leave the bathroom. Then your connection comes through and tells you you can come pickup... Well, instantly you feel well enough to get up and go get your drugs. A long time ago, when I was doing cocaine as well, all I had to do was look at some cocaine and I had to use the rest room (Cocaine has a tendency to make you go #2). The mind can be really convincing.

Maybe you should relax and try to forget about you being on a lower dose and see if you can overcome some of it with the power of positive thinking.

I was dosing at 12MG two weeks ago. I then went on a vacation and was staying in a house with several others. Without realizing it (at least until bedtime, then it was too late as sub keeps me awake), I was only taking my morning dose of 8MG as we were always out and about during the day and I couldn't find time to take the mid day dose. That was a decrease of 33% AND I DIDN'T EVEN FEEL IT. I had no physical WDs. For full disclosure, now that I am back from vacation, I am going back to 12MG (today being the first day back at that dose) as I have only been on a regular sub program for 3 weeks and I did notice that my cravings have came back and I was obsessing about using again but I am also being prescribed 16MG a day because I had a pretty hefty habit. But again, it's not because of physical symptoms.

Try not to get wrapped up on thinking about it and just try to forget the whole thing. I know it's easier said then done and I wish you all the best. Just know that you're not alone. Also, even though you may be feeling some WD symptoms with a lower dose, if you can stick with it for a week or so, your body WILL ADJUST to it and your tolerance will lower and then your lowered dose will work just as well. That's why tapering works. I know that during a decrease you may not feel great, but like with anything, your body will adjust and in a few days you should reach equilibrium again.

If you feel that we have misunderstood you or that we have missed the mark on our advice, please give us some more details (if your comfortable sharing that of course!) and maybe we could give better advice.

I wish you all the luck.

John

_________________
" Each relapse starts with one thought— maybe, just maybe, this time will be different… that little thought has killed thousands and thousands of opiate addicts over the years."
- Dr Jeffery Junig (Subox Doc)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group